Results 1 to 9 of 9

Thread: Bladder medicine capable of shutting down bladder?

  1. #1
    Senior Member GoTWHeeLs's Avatar
    Join Date
    Jul 2006
    Location
    Oklahoma City
    Posts
    1,788

    Bladder medicine capable of shutting down bladder?

    Leaking out penis, using condom caths to try and contain but they only work 50% of the time.

    Is it possible my new medication (Vesicare*, 10mg) that I'm taking for an over active bladder is causing this? Is this medicine capable of shutting down my bladder? My urologist prescribed it to reduce the AD symptoms causing me to constantly sweat.

    I'm not scheduled for an exam until the 11th and have major concerns of a wound being created and possibly stroking out from the AD. Reasonable concerns?

    Please help.
    Last edited by GoTWHeeLs; 01-01-2011 at 02:28 AM.
    Say what you mean and mean what you say because those who mind dont matter and those who matter dont mind.

    My Myspace



  2. #2
    Quote Originally Posted by GoTWHeeLs View Post
    Leaking out penis, using condom caths to try and contain but they only work 50% of the time.

    Is it possible my new medication (Levicare, 10mg) that I'm taking for an over active bladder is causing this? Is this medicine capable of shutting down my bladder? My urologist prescribed it to reduce the AD symptoms causing me to constantly sweat.

    I'm not scheduled for an exam until the 11th and have major concerns of a wound being created and possibly stroking out from the AD. Reasonable concerns?

    Please help.
    Hello GoTWHeeLs,
    Are you sure you are taking a medication called Levicare 10 mg? A search for that medication on google doesn't come up with anything in the realm of anticholinergic drugs for bladder spasms. I'm not sure what your urologist has prescribed...but you might want to touch base with him to make sure what you got from your pharmacy is what your doctor meant to prescribe.

    All the best,
    GJ

  3. #3
    Senior Member GoTWHeeLs's Avatar
    Join Date
    Jul 2006
    Location
    Oklahoma City
    Posts
    1,788
    Im sorry, Vesicare.
    Say what you mean and mean what you say because those who mind dont matter and those who matter dont mind.

    My Myspace



  4. #4
    Senior Member zillazangel's Avatar
    Join Date
    May 2004
    Location
    North Carolina, USA
    Posts
    3,399
    I'd say anything is possible. Perhaps quit vesicare and go back to what you were taking before and see if that changes your bladder output? Then you'd know if its the vesicare. Or cut the dose in half.

    I hope you find a solution, it must be very uncomfortable and anxiety provoking.

  5. #5
    Quote Originally Posted by GoTWHeeLs View Post
    Leaking out penis, using condom caths to try and contain but they only work 50% of the time.

    Is it possible my new medication (Vesicare*, 10mg) that I'm taking for an over active bladder is causing this? Is this medicine capable of shutting down my bladder? My urologist prescribed it to reduce the AD symptoms causing me to constantly sweat.

    I'm not scheduled for an exam until the 11th and have major concerns of a wound being created and possibly stroking out from the AD. Reasonable concerns?

    Please help.
    I am a little unclear about what you indicate you are experiencing.
    What is your normal bladder management method?

    When you say you are leaking from the penis, is that the total amount of urine you are producing and passing? How much urine are you producing and voiding in some manner? How much fluid do you drink in a day?

    Are you experiencing autonomic dysreflexia all the time? Do you know what your blood pressure is? If the blood pressure is high do you have medication available?

    According to a side effects list on Drugs.com, Vesicare can cause urinary retention. If that is what you are experiencing you should call your doctor immediately for his advice (Don't wait until the 11th). Even though this is a holiday weekend, most doctors are on call or have an associate covering for them. If you can't contact your doctor or one of his associates, and are retaining urine, I would go to urgent care or the emergency room.

    Side Effects of VESIcare - for the Consumer
    All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using VESIcare:
    Blurred vision; constipation; cough; dizziness; dry eyes; dry mouth; indigestion or stomach upset; tiredness.

    Seek medical attention right away if any of these SEVERE side effects occur when using VESIcare:
    Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); back pain; bloody or cloudy urine; constipation lasting 3 or more days; fast, slow, or irregular heartbeat; fever or chills; mood or mental changes (eg, confusion, depression, hallucinations); pain below the ribs; pain while urinating; severe stomach pain; unusual or severe headache;
    urinary retention (unable to empty the bladder).

    All the best,
    GJ

  6. #6
    Senior Member GoTWHeeLs's Avatar
    Join Date
    Jul 2006
    Location
    Oklahoma City
    Posts
    1,788
    I passed a blood clot last evening and am yet to have an issue with leaking. I"m thinking the clot was my problem. I"ll come to that conclusion in a few days.

    In the future how can I diagnose a clot? I flushed it repeatedly. What is the best process to clear a clot from the bladder?
    Say what you mean and mean what you say because those who mind dont matter and those who matter dont mind.

    My Myspace



  7. #7
    Quote Originally Posted by GoTWHeeLs View Post
    I passed a blood clot last evening and am yet to have an issue with leaking. I"m thinking the clot was my problem. I"ll come to that conclusion in a few days.

    In the future how can I diagnose a clot? I flushed it repeatedly. What is the best process to clear a clot from the bladder?
    Dont have an answer to your question, jus hope you dont encounter any more troubles with your bladder.

  8. #8
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    My body could not handle Vesicare at all. Sever lower back pain as soon as I took it. I stopped for a week and tried again with the same results.
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  9. #9
    Make sure that you drink plenty of fluids and when you cath, that you take care not to irritate the urethra or bladder. I would call your urologist and let him/her know the problems that you are having.
    CKF

Similar Threads

  1. Replies: 23
    Last Post: 12-05-2009, 10:47 PM
  2. Replies: 0
    Last Post: 03-22-2007, 09:49 AM
  3. Replies: 7
    Last Post: 11-24-2004, 10:47 AM
  4. Replies: 7
    Last Post: 08-13-2004, 03:37 PM
  5. Replies: 2
    Last Post: 07-19-2002, 04:12 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •